Delaware, 2011

Winter Weather in Delaware, February 9 to 10, 2011

February 9 to 10, 2011 · NWS PHI · 4 events in 4 counties and zones

Light snow fell across Delaware from the evening of the 9th overnight into the morning of the 10th in Kent and Sussex Counties. The snow lasted the longest in Sussex County (around five hours) and the least in New Castle County (around one hour).

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Light snow fell across Delaware from the evening of the 9th overnight into the morning of the 10th in Kent and Sussex Counties. The snow lasted the longest in Sussex County (around five hours) and the least in New Castle County (around one hour). Accumulations were less than one inch with the most in Sussex County. The below freezing temperatures coupled with the light snow made traveling, especially on untreated roads slippery. A six vehicle accident occurred in the northbound lanes of the Frederica Twin Bridges in Kent County.

Accumulations included 0.8 inches in Delmar (Sussex County), 0.6 inches in Georgetown (Sussex County) and 0.2 inches in Newark (New Castle County). The light snow was caused by a low pressure system that formed off the Carolina coast on the evening of the 9th and moved quickly offshore overnight. The fast movement and distant track of the low prevented much snow from reaching into Delaware.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 9, 8:52 PM EST, 38 minutes earlier.

Area forecast discussion, Feb 9, 8:52 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
852 PM EST WED FEB 9 2011

.SYNOPSIS...
A STRONG RIDGE OF HIGH PRESSURE FROM THE MIDWEST TO THE NORTHERN MID
ATLANTIC COAST WILL CONTINUE TONIGHT. NORTH CAROLINA COASTAL LOW
PRESSURE WILL MOVE OFFSHORE LATE TONIGHT AND EARLY THURSDAY
MORNING. THE CENTRAL PLAINS HIGH WILL BUILD INTO OUR AREA AGAIN
LATER THURSDAY INTO FRIDAY BEFORE SHIFTING SOUTHEASTWARD TO THE
GULF COAST LATER FRIDAY THROUGH THIS WEEKEND. ANOTHER LOW WILL
MOVE OFF THE SOUTHEAST U.S. COAST FRIDAY NIGHT. WEAK LOW PRESSURE
WILL MOVE EASTWARD MAINLY NORTH OF OUR AREA SATURDAY. YET ANOTHER
LOW IS EXPECTED TO MOVE EASTWARD THROUGH THE GREAT LAKES SUNDAY
AND JUST NORTH OF OUR REGION SUNDAY NIGHT INTO EARLY MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MID AND HIGH CLOUDS CONTINUE TO THICKEN OVER OUR AREA THIS EVENING.
AN AREA OF LIGHT SNOW IS STREAKING IN FROM THE SOUTHWEST. THIS
AREA IS SEPARATE FROM THE PRECIPITATION FALLING FROM THE LOW
FORMING TO OUR SOUTH. THE LIGHT TO VERY LIGHT SNOW WILL OVERSPREAD
OUR SOUTHERN AREAS DURING THE NEXT 3 TO 5 HOURS. WE HAVE ADJUSTED
OUR GRIDS AND FORECASTS FOR THIS. THIS WILL BE A QUICK EVENT WITH
ONLY A FEW HUNDREDTHS OF AN INCH QPF. DON'T EXPECT MUCH IN THE WAY
OF ACCUMULATING SNOW, ALTHOUGH COULD SEE A DUSTING TO AROUND 1/2
INCH IN A FEW SOUTHERN AREAS. WILL KEEP THE MEASURABLE PCPN SOUTH
OF PHILLY, BUT PHILLY AND SURROUNDING SUBURBS COULD SEE A FEW
FLAKES WITHIN 2 OR 3 HOURS OF THE MIDNIGHT HOUR. THE SNOW WILL BE
MOVING OFF TO THE EAST BY DAYBREAK.

MOS GUIDANCE WAS VERY SIMILAR...LENDING CONFIDENCE IN FORECAST
MINIMUMS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
OTHER THAN SOME INITIAL CLOUDS IN THE SOUTHEASTERN ZONES EARLY IN
THE MORNING THURSDAY ASSOCIATED WITH THE LOW WELL OFF THE VIRGINIA
COAST... DRY AND QUIET WEATHER IS FORECAST FOR THURSDAY AND FRIDAY
AS HIGH PRESSURE RIDGES IN FROM THE WEST. ANOTHER LOW IS SEEN TO
MOVE OFF THE SOUTHEAST COAST FRIDAY NIGHT...AND THIS FEATURE HAS
BEEN CONSISTENTLY HANDLED FOR SEVERAL RUNS NOW. A TROUGH PASSAGE
MAINLY ALOFT SATURDAY IN THE NORTHERN MID ATLANTIC MAY BRING SOME
MORE CLOUDS MAINLY TO OUR NORTHERN ZONES...BUT A DECENT DAY IS
EXPECTED WEATHERWISE SATURDAY WITH A MODERATE WESTERLY SURFACE FLOW.

THE WARMING TREND BEGINNING THURSDAY WILL ACCELERATE FRIDAY AHEAD OF
THE TROUGH...AND EVEN MORE SATURDAY WITH A WEST LOW LEVEL FLOW.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A SURFACE COLD FRONT PASSES SATURDAY EVENING...WITH LITTLE INT HE
WAY OF SENSIBLE WEATHER EXPECTED. THE UPSLOPE FLOW COULD PRODUCE
SOME FLURRIES OR SNOW SHOWERS IN THE HIGH TERRAIN...BUT NOT A LOT OF
COVERAGE EXPECTED.

THE FORECAST AREA COMES UNDER THE INFLUENCE OF CYCLONIC FLOW IN THE
MID LEVELS FOR SUNDAY NIGHT INTO MONDAY...WITH BREEZY AND COLDER
CONDITIONS. A SHORT WAVE IN THE NORTHERN STREAM DROPS DOWN AND TRIES
TO INDUCE CYCLOGENESIS ON THE WARM OR STATIONARY FRONT (THE
REMNANTS OF THE COLD FRONT FROM SATURDAY NIGHT/SUNDAY MORNING).
THERE IS A FAIR AMOUNT OF MODEL SPREAD ON WHEN AND WHERE IS OCCURS.
BASED ON THE MID LEVEL FLOW...IT WOULD APPEAR AS THOUGH THE BEST
CHANCE OF THIS WOULD BE NORTH OF THE FORECAST AREA (SOUTHERN OR
CENTRAL NEW ENGLAND) MONDAY INTO MONDAY NIGHT.

THIS WOULD LEAVE MOST OF THE FORECAST AREA ON THE DRIER SIDE OF THE
SYSTEM...WITH THE BEST CHANCE OF PRECIPITATION (MAINLY IN THE FORM OF
SUNDAY) ACROSS NORTHERNMOST AREAS. THERE MAY STILL BE SOME WIGGLE
ROOM IN THE PLACE OF THE SURFACE LOW AND ITS ATTENDANT PRECIPITATION
FOR MONDAY AND MONDAY NIGHT.

AFTER THE SURFACE LOW PASSES TUESDAY...A BRIEF SHOT OF COLD COMES IN
THE FORECAST AREA AS THE MID LEVEL FLOW ONCE AGAIN BECOMES CYCLONIC.
THE AIRMASS DOES NOT LOOK THAT COLD...AND MAY ONLY RESULT IN NEAR
NORMAL TEMPERATURES FOR MID FEBRUARY. THE CYCLONIC FLOW LOOKS
BRIEF...WITH A GENERALLY ZONAL FLOW DEVELOPING FOR WEDNESDAY AND
SEEMINGLY BEYOND. THIS SHOULD RESULT IN WARMER THAN TEMPERATURES AND
MOSTLY DRY CONDITIONS FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SNOW IS BREAKING OUT IN THE VENTING AHEAD OF A 140 KT JET STREAK
HEADING TOWARD THE DC AREA THIS EVENING. FOR THE MOST PART...THE
SNOW IS LIGHT...AND IS FALLING WHERE DEW POINT DEPRESSIONS ARE LESS
THAN 10 DEGREES F. BASED ON THE FORECAST POSITION OF THE JET STREAK
THROUGH 0600 UTC...EXTRAPOLATION WOULD BRING LIGHT SNOW TO KMIV AND
KACY BETWEEN 0200 UTC AND 0400 UTC. FOR NOW...WILL KEEP CONDITIONS
VFR...BUT MVFR CEILINGS ARE POSSIBLE AS THE JET STREAK MOVES
NORTHEAST.

FURTHER NORTH...A MENTION WAS PLACED INTO THE KILG TERMINAL
FORECAST... BUT GIVEN HOW DRY IT IS THERE...KEPT CONDITIONS VFR.
THIS TERMINAL MAY END UP BEING IN THE NORTHERN EXTENT OF POSSIBLE
MVFR CONDITIONS WITH THE LIGHT SNOW.

FOR KPHL AND NORTH...THE AIRMASS JUST LOOKS TOO DRY FOR MUCH OF AN
IMPACT FROM THE SNOW. BASED ON THIS...CONDITIONS WERE KEPT IN THE
VFR RANGE WITH CEILINGS DROPPING TO NEAR 5000 FEET IN THE
PHILADELPHIA METRO AIRPORTS...AND CEILINGS HIGHER THAN THIS FURTHER
NORTH.

THE MOISTURE WITH THE SURFACE FRONT APPEARS TO REMAIN SOUTHEAST OF
ALL AREAS...AND SHOULD NOT BE A FACTOR IN THE FORECAST OVERNIGHT. AS
THE SURFACE LOW COMES ASTRIDE OF THE COAST LATER TONIGHT...WINDS
WILL COME AROUND TO WEST NORTHWEST. THE SURFACE LOW WILL HAVE TO
DEEPEN TO ALLOW THE GRADIENT TO PRODUCE GUSTS...AND IT DOES NOT
LOOK LIKE THIS WILL HAPPEN TONIGHT.

AFTER THE PASSAGE OF THE SURFACE LOW...MID LEVEL CLOUD WILL THIN OUT
IN ALL AREAS THURSDAY. THE GRADIENT INCREASES IN THE MORNING AS THE
LOW DEEPENS. MODEL SOUNDINGS SHOW THE POTENTIAL FOR MIXING IN THE
WEAK COLD AIR ADVECTION FROM LATE MORNING THROUGH MID AFTERNOON.
GUSTS BETWEEN 18 AND 21 KNOTS WERE INCLUDED FOR A 4 HOUR PERIOD
BETWEEN 1700 AND 2100 UTC THURSDAY TO ACCOUNT FOR THE MIXING
POTENTIAL.

THE 1800 UTC NAM MODEL SOUNDINGS SHOW JUST ABOUT ALL AREAS HITTING
CONVECTIVE TEMPERATURES THURSDAY  AFTERNOON. BECAUSE OF
THIS...MOISTURE POOLS UNDER THE INVERSION...PRODUCING VFR CEILINGS
JUST ABOUT EVERYWHERE IN THE AFTERNOON. THIS LOOKS OVERDONE...AND
FOR NOW MOISTURE FOR SCATTERED CUMULUS SHOULD DO IT.

OUTLOOK...
PREVAILING VFR CONDITIONS ARE EXPECTED TO OCCUR THROUGH THE
OUTLOOK PERIOD. A SERIES OF LOW PRESSURE SYSTEMS ARE FORECAST TO
PASS NORTH OF THE TERMINALS ON SUNDAY AND MONDAY. BEST CHANCE FOR
MVFR CONDITIONS WOULD BE WITH THE COLD FRONTAL PASSAGE LATE IN THE
DAY ON MONDAY.

&&

.MARINE...
THE WEST SOUTHWEST FLOW OVER THE COASTAL WATERS HAS STAYED BELOW
20 KNOTS FOR THIS EVENING HOURS. THERE WAS A PUSH ABOUT 2100 UTC...
BUT SINCE THEN GUSTS HAVE BEEN AT OR BELOW 20 KNOTS. BASED ON
0000 UTC SOUNDINGS AND AMDAR SOUNDINGS FROM KPHL...THE TOP OF THE
MIXED LAYER IS ABOUT 2000 FEET (PROBABLY LOWER OVER THE OCEAN).
WINDS AT THE TOP OF THE INVERSION WERE ABOUT 20 KNOTS...AND THIS
IS CORRELATING TO WHAT THE OBSERVING PLATFORMS ARE SHOWING.

SINCE THE SURFACE GRADIENT SHOULD BECOME WEAKER AS THE SURFACE LOW
STARTS DEVELOPING OFF THE NORTH CAROLINA COAST LATER THIS EVENING.
WINDS SHOULD GO SLACK FOR A WHILE...THEN START TO INCREASE FROM
THE NORTHWEST LATE TONIGHT. MODEL SOUNDINGS SUGGEST THAT THERE MAY
BE A FEW GUSTS TO 20 KNOTS LATE TONIGHT ON THE OCEAN...BUT FOR NOW
WILL NOT RAISE A SMALL CRAFT ADVISORY.

ON THURSDAY DAY WINDS WILL INCREASE FROM THE NW BEHIND THE DEPARTING
LOW. BOTH FORECAST MODEL SOUNDINGS THOUGH ARE SHOWING MAX WINDS IN
THE LOWER 20S (KNOTS) IN THE MIXED LAYER WHICH WOULD COME IN JUST
UNDER SCA CRITERIA. THEN AS THE HIGH PRESSURE SYSTEM BUILDS EAST, WE
SHOULD HAVE BOTH WINDS AND SEAS BELOW SCA CRITERIA THURSDAY NIGHT
INTO FRIDAY NIGHT.

GREATER CONFIDENCE ABOUT REACHING SCA CRITERIA IS ON SATURDAY AND
SUNDAY AS OUR AREA WATERS WILL REMAIN IN A DECENT PRESSURE GRADIENT
BETWEEN A SERIES OF LOW PRESSURE SYSTEMS PASSING TO THE NORTH AND
THE PREVIOUSLY MENTIONED HIGH PRESSURE SYSTEM SETTING UP RESIDENCE
ALONG THE SOUTHEAST COAST. A COLD FRONT APPROACHING FROM THE WEST
WILL INCREASE SCA CHANCES AGAIN, BUT AT THIS POINT THIS APPEARS MORE
LIKELY BEYOND THE DETERMINISTIC END OF THE CURRENT MARINE FORECAST
PACKAGE SOMETIME ON OR ABOUT TUESDAY.

&&

.EQUIPMENT...
A COMMUNICATION PROBLEM HAS BEEN RESPONSIBLE FOR SOME OF THE
MISSING OBSERVATIONS THIS EVENING. THE PROBLEM IS BEING INVESTIGATED
BUT IT IS UNCLEAR RIGHT NOW WHEN THE PROBLEM WILL BE CLEARED AND
OBSERVATIONS WILL RESUME.

&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RPW
SHORT TERM...
LONG TERM...HAYES
AVIATION...GIGI/HAYES
MARINE...GIGI/HAYES
EQUIPMENT...HAYES
Hazardous weather outlook, Feb 9, 3:32 PM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EST WED FEB 9 2011

DEZ001-MDZ008-NJZ001-007>010-012>020-026-027-PAZ054-055-060>062-
067>071-102045-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
332 PM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-102045-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
332 PM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A GOOD CHANCE OF LIGHT SNOW LATE THIS EVENING AND INTO THE
OVERNIGHT PERIOD MAY BRING A COATING TO A FEW TENTHS OF AN INCH OF
ACCUMULATION LATE TONIGHT...ESPECIALLY OVER SOUTHERN SUSSEX COUNTY
DELAWARE AND SOUTHERN TALBOT AND SOUTHERN CAROLINE COUNTIES IN
NORTHEASTERN MARYLAND. IF ANY MINOR ACCUMULATIONS OCCUR, ROADS...
ESPECIALLY THOSE THAT ARE UNTREATED...MAY BECOME SLIPPERY AROUND
AND AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-102045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
332 PM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 9, 7:58 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
758 PM EST WED FEB 9 2011

DEZ002>004-MDZ015-019-020-NJZ021>025-100900-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CENTREVILLE...EASTON...DENTON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
758 PM EST WED FEB 9 2011

AN AREA OF SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST
THIS EVENING AND THEN HEAD OFF TO THE EAST TOWARD DAYBREAK. THE
SNOW WILL BE LIGHT AND INTERMITTENT, BUT SOME AREAS COULD SEE A
DUSTING TO AROUND 1/2 INCH, ESPECIALLY ON NON-ROADWAY SURFACES.
MOTORISTS ARE URGED TO BE ALERT FOR POSSIBLE SLIPPERY CONDITIONS
OVERNIGHT.

DEZ001-MDZ008-012-NJZ016>020-026-027-100900-
NEW CASTLE-CECIL-KENT MD-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...WHARTON STATE FOREST
758 PM EST WED FEB 9 2011

AN AREA OF LIGHT SNOW WILL MOVE FROM SOUTHWEST TO NORTHEAST TONIGHT.
THE BULK OF THE SNOW WILL REMAIN TO OUR SOUTH BUT WE COULD SEE SOME
INTERMITTENT LIGHT SNOW OR FLURRIES AFTER 10 PM. WHILE ACCUMULATING
SNOW IS NOT EXPECTED, A FEW AREAS COULD SEE A DUSTING. THE SNOW BE
MOVE OFF TO THE EAST BY DAYBREAK. MOTORISTS ARE URGED TO BE ALERT
FOR POSSIBLE SLIPPERY CONDITIONS LATER TONIGHT.

NJZ009-010-012>015-PAZ067>071-100900-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
758 PM EST WED FEB 9 2011

AN AREA OF LIGHT SNOW WILL MOVE FROM SOUTHWEST TO NORTHEAST
ACROSS PORTIONS OF DELAWARE, NORTHEAST MARYLAND, AND SOUTHERN NEW
JERSEY TONIGHT. WHILE WE DON'T EXPECT ANY STEADY SNOW FROM THIS
SYSTEM, WE COULD SEE SNOW FLURRIES FROM 10 PM INTO THE EARLY
MORNING HOURS. THE ENTIRE AREA WILL MOVE OFF TO THE EAST BY
DAYBREAK.

RPW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Inland Sussex

When
February 9, 9:30 PM EST to February 10, 3:00 AM EST
Where
Inland Sussex forecast zone
Reported by
CoCoRaHS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Delaware Beaches

When
February 9, 10:00 PM EST to February 10, 3:00 AM EST
Where
Delaware Beaches forecast zone
Reported by
CoCoRaHS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, New Castle

When
February 9, 10:00 PM EST to February 10, 12:00 AM EST
Where
New Castle forecast zone
Reported by
CoCoRaHS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Winter Weather, Kent

When
February 9, 10:30 PM EST to February 10, 1:30 AM EST
Where
Kent forecast zone
Reported by
CoCoRaHS
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271685, 271684, 271687, 271686.